A tonic-clonic seizure usually affects the muscles. Tonic seizures are responsible for muscle stiffness, and clonic seizures are responsible for muscle twitching. During episodes of seizure, there may be a loss of consciousness.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
I am a 59-year-old male suffering from recurrent episodes of grand mal seizures over the past 14 years. Why so?
Query: Hello doctor,I am a 59-year-old male who suffered three grand mal seizures over the past 14 years. The first was at age 45 when I was taking Larium, an anti-malaria med that has been taken off the market due to a wide range of side effects, including seizures. At that time, my MRI, CT scan, EEG, and... Read Full »
Answer: Hello, Welcome to icliniq.com. Thank you for your query. I understand your concern. The rare seizures seem to have happened in somewhat provoked situations. On the other side, because these seizures have occurred rarely, I agree with you that taking medication is unnecessary, considering its adve... Read Full »
Do the length of ventilator depends on lung infection rather than neurological problem?
Query: Hi doctor, Does the length of time in critical care always reflect the severity? Is the length of time on a ventilator depend more on the cause i.e. longer if lung infection rather than neurological, etc? Can you have severe illness complications and still be in ICU for a short while? When I was 2... Read Full »
Answer: Hi, Welcome to icliniq.com. I am so sorry that you went through so much and I am glad to know that you have made it. You are extremely lucky to have survived all this. It seems like after persistent seizure you developed acidosis that pushed you in cardiogenic shock. Very few people come out of it... Read Full »
Why do repeated seizures occur in a cerebral palsy patient?
Query: Hi doctor,My sister has cerebral palsy with grand mal seizures. She is 28 years and weighs about 25 kg. Today she had a seizure attack about seven times that would last for almost a minute per attack. She underwent an EEG. Our neurologists are out of town, so we just needed an opinion on the followi... Read Full »
Answer: Hello, Welcome to icliniq.com. I thoroughly read your query and understand your concern. I would suggest taking Tegretol 200 mg (Carbamazepine) three times daily and Clonazepam 2 mg two times daily. In case of repeated seizures, Diazepam should be administered 0.5 ml during each seizure. If seizu... Read Full »
I was diagnosed with an abscess at the end of my septum. Can this cause seizures?
Query: Hello doctor, I am a 35-year-old female. I have had seizures since my childhood. EEG was taken five years back, and I have been taking tablets Depakote, Keppra, Lamotrigine, and Topamax for the past five years. Seizures were under control without a breakthrough. But I fainted five days back and got ... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern. I would like to know some details about your present symptoms and the seizures you had since childhood. Kindly answer the following questions. 1. Have you had any different feelings or sensations just before and during those previous seiz... Read Full »
I am having nocturnal seizures every year and not on medication. What do you recommend?
Query: Hello doctor, For the last seven years, I have been having about one to three nocturnal seizures (tonic-clonic) a year. There was one year in the previous seven years, where I did not have any nocturnal seizures, but I had two to three a year for the last couple of years. I am not on medication, an... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern and would first recommend performing an EEG (electroencephalography) and a brain MRI to exclude any possible brain lesions that may lead to seizures. As seizures are persistent, I would recommend starting antiepileptic drugs. In this regard,... Read Full »
I have seizures for the past three years. How can I cure it?
Query: Hello doctor, I have been having seizures for three years, and the doctor I have seen has done an EEG and said it only had mild fluctuations. My mother and her sister have epilepsy, and I want to know if I have it too. My seizures are the same, usually lasting 1 to 2 minutes, and I am stiff througho... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern. I would explain that it is essential to investigate the low glucose levels as it could cause seizures. For this reason, I recommend consulting first with an endocrinologist and performing further tests to investigate possible insulinoma. If... Read Full »
Are medicines needed after epilepsy is 80% cured?
Query: Hi doctor, I would like to start by thanking you for the advice you may provide. This is regarding my sister, who is 16 years old. When she was younger, we noticed she would have these moments where she would just blank out. There were no body movements or other concerns, she would just zone out for... Read Full »
Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. First of all I like to inform you that 100% seizure control is the norm and no neurologist will sit back calmly when there is just 80% improvement as said by you. This is because every instance of seizure damages some pa... Read Full »
Will increased dose of Lamotrigine cause nocturnal seizures?
Query: Hi doctor, I have been diagnosed with temporal lobe epilepsy following a Tonic-Clonic seizure before nine years. From then before two years I was seizure-free having been put on Lamotrigine. Before two years I had another TC seizure and my dosage was raised (cannot remember the dose precisely), and ... Read Full »
Answer: Hi, Welcome to icliniq.com. As per the given information, I can understand that these symptoms are the effects of seizure, and unlikely to be due to Lamotrigine. The primary goal of the therapy is to control seizure episodes for which you have been prescribed Brivaracetam, you must start the new m... Read Full »
How serious is grand mal seizure in a 5-year-old?
Query: Hello doctor, My 4.5-year-old daughter had one severe grand mal seizure last month, after an EEG showing abnormal and put on Keppra. She was diagnosed with bects in frontal lobe not central. Now her MRI showed multiple tiny predominantly anterior cerebral subcortical white matter, areas of increase... Read Full »
Answer: Hello, Welcome to icliniq.com. I would like to know some further information about your daughter. Was it the first episode of seizure to your daughter? Or she had prior seizures too? Did she have a fever before seizure with headache or vomiting? How are her developmental milestones? Is she growin... Read Full »